Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 183, NWS Cheyenne, WY

September 23, 2016Goshen County, Niobrara County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 23, 2016, 4:08 PM MDT for Goshen County, Niobrara County, Platte County, Wyoming. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2016, 4:08 PM MDT (22:08 UTC)
Expired
Sep 23, 2016, 5:00 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Goshen County, WY, Niobrara County, WY, Platte County, WY

The radar

The Rapid City radar (KUDX), 190 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 4:26 PM MDTTSTM WND GST 60Lusk, WYNUMEROUS POWER OUTAGES COUNTYWIDE.
Sep 23, 4:30 PM MDTHAIL 1Lusk, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 23, 2:21 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2016-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2016-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

235 
WUUS55 KCYS 232208
SVRCYS
WYC015-027-031-232300-
/O.NEW.KCYS.SV.W.0183.160923T2208Z-160923T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MDT FRI SEP 23 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...
  NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  NORTHEASTERN PLATTE COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 500 PM MDT

* AT 408 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHWEST OF LANCE CREEK TO NEAR MANVILLE TO
  6 MILES SOUTH OF RAWHIDE BUTTES...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUSK...MANVILLE...REDBIRD...LANCE CREEK...KEELINE...
  RAWHIDE BUTTES AND VAN TASSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4345 10466 4316 10408 4261 10406 4240 10459
      4266 10486 4292 10487
TIME...MOT...LOC 2208Z 218DEG 51KT 4290 10472 4273 10456 4249 10452 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
3 follow-up statements
520 
WWUS55 KCYS 232224
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT FRI SEP 23 2016

WYC015-031-232234-
/O.CAN.KCYS.SV.W.0183.000000T0000Z-160923T2300Z/
GOSHEN WY-PLATTE WY-
424 PM MDT FRI SEP 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOSHEN AND
NORTHEASTERN PLATTE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
EAST CENTRAL WYOMING.

LAT...LON 4340 10457 4316 10408 4262 10406 4262 10457
      4273 10465 4296 10478
TIME...MOT...LOC 2224Z 215DEG 50KT 4306 10461 4289 10445 4265 10441 

$$

WYC027-232300-
/O.CON.KCYS.SV.W.0183.000000T0000Z-160923T2300Z/
NIOBRARA WY-
424 PM MDT FRI SEP 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL NIOBRARA COUNTY...

AT 424 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LANCE CREEK TO 8 MILES NORTH OF LUSK TO 6 MILES
NORTHEAST OF RAWHIDE BUTTES...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...REDBIRD...LANCE CREEK AND VAN TASSELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4340 10457 4316 10408 4262 10406 4262 10457
      4273 10465 4296 10478
TIME...MOT...LOC 2224Z 215DEG 50KT 4306 10461 4289 10445 4265 10441 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
224 
WWUS55 KCYS 232243
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT FRI SEP 23 2016

WYC027-232300-
/O.CON.KCYS.SV.W.0183.000000T0000Z-160923T2300Z/
NIOBRARA WY-
443 PM MDT FRI SEP 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL NIOBRARA COUNTY...

AT 440 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF REDBIRD TO 18 MILES EAST OF LANCE
CREEK TO 12 MILES NORTHEAST OF LUSK...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. WIND GUSTS TO 60 MPH AND QUARTER SIZED
         HAIL WERE REPORTED IN LUSK WITH THIS STORM AROUND 430 PM
         MDT. NUMEROUS POWER OUTAGES WERE ALSO REPORTED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUSK...REDBIRD AND LANCE CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4335 10447 4316 10408 4276 10407 4270 10441
      4280 10457 4309 10466
TIME...MOT...LOC 2240Z 216DEG 51KT 4325 10444 4308 10428 4284 10424 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
229 
WWUS55 KCYS 232256
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT FRI SEP 23 2016

WYC027-232306-
/O.EXP.KCYS.SV.W.0183.000000T0000Z-160923T2300Z/
NIOBRARA WY-
456 PM MDT FRI SEP 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NIOBRARA COUNTY WILL
EXPIRE AT 500 PM MDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
EAST CENTRAL WYOMING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHEYENNE.

LAT...LON 4335 10447 4316 10408 4276 10407 4270 10441
      4280 10457 4309 10466
TIME...MOT...LOC 2254Z 218DEG 51KT 4325 10444 4308 10428 4284 10424 

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:51 PM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 23, 1:51 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
151 PM MDT FRI SEP 23 2016

.SHORT TERM...(This evening through Sunday night)
Issued at 215 PM MDT Fri Sep 23 2016

Active weather pattern across the CWA early this period with
showers and thunderstorms...some strong or even severe...along
with some mtn snows. All this in association with a strong upper
low currently beginning to lift northeast around the Utah/Wyoming
border. band of showers and a few storms now progressing into
central Wyoming and this will continue to move slowly east through
this evening with individual showers and storms in this band moving
quickly north. Some potential for a few strong to severe storms
the rest of this afternoon given modest CAPE values and good
shear. Strong winds the main threat given the fast speeds of any
storms with some marginally severe hail possible as well. Activity
will move into the high plains tonight as the upper low moves
northeast across Wyoming. On Saturday the upper low will move
over the northern plains with downsloping flow expected to dry
things out east of the mtns. Wrap-around moisture will bring some
rain and snow showers to western parts of the CWA with a few
inches of snow over the higher mtns mainly saturday morning. All
pcpn should end Saturday evening as the upper low moves over North
Dakota and the main trof axis moves by the area. Cool saturday
night with dry and mild weather on Sunday.

There also could be a relatively short period of stronger winds in
the wind-prone areas of southeast Wyoming Saturday morning. Will
hold off on a watch as speeds look marginal relatively localized
only for a short time. Still...some gusts around 50 mph possible.

.LONG TERM...(Monday through Friday)
Issued at 215 PM MDT Fri Sep 23 2016

A transition to warmer and drier weather is expected through most of
the extended forecast period as upper-level ridging builds back into
the area. The GFS and ECMWF both suggest a weak trough under-cutting
the ridge and lifting across the central Rockies on Wednesday and/or
Thursday, possibly resulting in isolated showers and
thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1121 AM MDT Fri Sep 23 2016

IFR conditions at KCDR are expected to improve to MVFR, and likely
VFR within the next hour. Scattered to numerous showers and storms
will develop this afternoon, and are expected to persist well into
the overnight hours. A few strong/severe thunderstorms could occur
today, with strong winds and large hail the primary hazards. Brief
MVFR/IFR ceilings and/or visibilities are possible w/heavier storm
activity. Ceilings between 3K-5K feet AGL are expected for most of
our terminals overnight, although MVFR/IFR conditions are possible
at KRWL. Widespread gusty winds are also likely across much of the
area today, especially over the Nebraska Panhandle where gusts may
approach 40-45 knots.

&&

.FIRE WEATHER...
Issued at 215 PM MDT Fri Sep 23 2016

Overall fire weather concerns expected to remain low through the
weekend into early next week. A cold front will move across the
district through this evening with a band of showers and
thunderstorms accompanying it. Breezy and cooler Saturday with
mild and mainly dry weather expected Sunday into early next week.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...CLH
AVIATION...CLH
FIRE WEATHER...RE
Hazardous weather outlook, Sep 23, 11:46 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT FRI SEP 23 2016

NEZ003-019>021-054-055-WYZ101-103>106-109>119-241215-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1146 AM MDT FRI SEP 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS
AFTERNOON INTO THIS EVENING. STORMS WILL BE MOST NUMEROUS EAST OF
THE LARAMIE RANGE. A FEW STORMS COULD BECOME STRONG EAST OF THE
LARAMIE RANGE WITH HAIL AND GUSTY WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-095-096-WYZ102-107-108-241215-
DAWES-NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-
1146 AM MDT FRI SEP 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA
THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD BECOME SEVERE
WITH HAIL AND STRONG WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 23, 1:26 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
126 PM MDT FRI SEP 23 2016

WYZ114>116-232015-
SNOWY RANGE WY-SOUTH LARAMIE RANGE WY-LARAMIE VALLEY WY-
126 PM MDT FRI SEP 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL
215 PM MDT...

AT 126 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF HUTTON LAKE...OR 23 MILES SOUTHWEST OF
LARAMIE...MOVING NORTH AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LARAMIE...THE BUTTES...HUTTON LAKE...BOSLER...TIE CITY CAMPGROUND...
UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM AND YELLOW PINE
CAMPGROUND.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 296 AND
325.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4164 10580 4143 10529 4100 10556 4100 10594
TIME...MOT...LOC 1926Z 195DEG 43KT 4100 10576

HAMMER
Special weather statement, Sep 23, 3:18 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT FRI SEP 23 2016

WYZ103-106-107-232200-
NORTH LARAMIE RANGE WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
318 PM MDT FRI SEP 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE COUNTY UNTIL 400
PM MDT...

AT 318 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF IRON MOUNTAIN...OR 29 MILES SOUTH OF
WHEATLAND...MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHEATLAND...BORDEAUX...CHUGCREEK...WESTVIEW CIRCLE...Y-O RANCH AND
SLATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 64 AND
80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHEASTERN WYOMING.

LAT...LON 4166 10504 4166 10527 4210 10525 4203 10466
TIME...MOT...LOC 2118Z 200DEG 32KT 4165 10518

HAMMER
Special weather statement, Sep 23, 3:27 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT FRI SEP 23 2016

NEZ002-003-095-096-232215-
SOUTH SIOUX NE-NORTH SIOUX NE-DAWES NE-BOX BUTTE NE-
327 PM MDT FRI SEP 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX...SOUTHWESTERN
DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 415 PM MDT...

AT 326 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FLAHERTYS CORNER...OR 29 MILES NORTHWEST OF ALLIANCE...MOVING
NORTH AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORD...WHITNEY LAKE...FLAHERTYS CORNER...
FORT ROBINSON CAMPGROUND...WHITNEY...FORT ROBINSON AND MARSLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
THE PANHANDLE OF NEBRASKA.

LAT...LON 4222 10325 4218 10349 4274 10382 4286 10324
TIME...MOT...LOC 2126Z 166DEG 44KT 4229 10340

HAMMER
Special weather statement, Sep 23, 3:28 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT FRI SEP 23 2016

WYZ101>103-107-232215-
NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
328 PM MDT FRI SEP 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE...
SOUTHWESTERN NIOBRARA AND NORTHWESTERN PLATTE COUNTIES UNTIL 415 PM
MDT...

AT 328 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SIBLEY PEAK...OR 26 MILES NORTH OF WHEATLAND...MOVING NORTH AT
40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLENDO...SIBLEY PEAK...TWO MOON CAMPGROUND AND GLENDO RESERVOIR.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 98 AND
130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHEASTERN AND EAST CENTRAL WYOMING.

LAT...LON 4229 10499 4234 10524 4280 10526 4270 10476
TIME...MOT...LOC 2128Z 193DEG 36KT 4242 10509

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 11:08 PM MDTDense Fog AdvisoryCYSAlbany, Laramie7 hr
Sep 23, 1:26 PM MDTSpecial Weather StatementCYSAlbany49 min
Sep 23, 3:18 PM MDTSpecial Weather StatementCYSPlatte42 min
Sep 23, 3:28 PM MDTSpecial Weather StatementCYSPlatte47 min
Sep 23, 5:01 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara44 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.